Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 20, 2004, 2:19 PM CST for Madison County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 2:19 PM CST (20:19 UTC)
- Expired
- Mar 20, 2004, 3:00 PM CST
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 11:50 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 202019 SVRMEM TNC113-202100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 300 PM CST * AT 218 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ADAIR...MOVING SOUTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 300 PM CST INCLUDE... JACKSON... BEMIS... .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3581 8887 3570 8905 3542 8899 3557 8861 $$ SWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:15 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 20, 2:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CST SAT MAR 20 2004 .DISCUSSION... RADAR INDICATES A LINE OF THUNDERSTORMS FROM POINSETT COUNTY AR TO CARROLL COUNTY AR THAT IS MOVING SOUTHEAST. THE LINE SHOULD SWEEP THROUGH THE REST OF THE MIDSOUTH BEFORE MIDNIGHT. SOME OF THE STORMS HAVE BEEN SEVERE WITH LARGE HAIL. THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL 6 PM FOR NE AR...THE MO BOOTHEEL... AND WEST TN. THE COLD FRONT THAT IS CAUSING THESE SHOWERS WILL MOVE SOUTH OF THE AREA BY MIDNIGHT. LOW TEMPERATURES ARE GOING TO BE MUCH COLDER ONCE THE FRONT PASSES THROUGH. FREEZING TEMPERATURES WILL OCCUR IN THE NORTHERN THIRD OF THE MIDSOUTH SUNDAY NIGHT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. MS...NONE. MO...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. TN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. && WER
Hazardous weather outlook, Mar 20, 5:00 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 500 AM CST SAT MAR 20 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 500 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND A FEW STORMS COULD BECOME SEVERE. THE GREATEST RISK OF SEVERE STORMS WILL BE ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND EXTREME NORTHERN MISSISSIPPI. THE TIME OF GREATEST THREAT WILL BEGIN FROM 1 PM TO 4 PM ACROSS NORTHERN SECTIONS OF THE MID SOUTH...INCLUDING JONESBORO...DYERSBURG AND PARIS. EXPECT THE THREAT TO SHIFT SOUTH TO MEMPHIS...BOLIVAR AND SAVANNAH FROM 4 PM TO 7 PM. THE MAIN THREAT WILL BE HAIL WITH PERHAPS SOME DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:28 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 47 min |
| Mar 20, 1:12 PM CST | Severe Thunderstorm Warning | MEG | Dyer | 33 min |
| Mar 20, 1:31 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Gibson | 44 min |
| Mar 20, 3:13 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Obion | 32 min |
| Mar 20, 3:40 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 50 min |
| Mar 20, 4:25 PM CST | Severe Thunderstorm Warning | MEG | Madison | 35 min |
| Mar 20, 4:59 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 61 min |
| Mar 20, 5:38 PM CST | Flash Flood Warning | MEG | Shelby | 2 hr |
| Mar 20, 5:57 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.